MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a pipeline flex pushwire broke.The patient was undergoing embolization treatment for a medium unruptured amorphous right supraclinoid aneurysm.Measuring 15mmx6mmm, landing zone distal 3.50mm proximal 4.25mm.The vessel was observed minimal tortuous.Reported device and any accessory devices were prepared as indicated in the ifu.It was reported that pipeline device had been partially delivered, resheathed, then removed from the patient due to a loss of access.The system was removed from the patient.On the back table, while pulling the pipeline out of the catheter, the lead wire of the pipeline delivery wire broke off.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
The pipeline flex braid and phenom 27 catheter were returned.There was no pipeline flex pushwire returned with the devices.The pipeline flex braid was returned detached from the pushwire; therefore, the distal and proximal ends of the braid were unable to be identified.Both ends of the pipeline flex braid were found fully opened and moderately frayed.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip and marker were examined; and no damages were found.The catheter body found to be accordioned at the distal tip.In addition, the catheter body also found to be kinked.No flash or voids molded were observed in the hub.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.Based on the analysis findings, the pipeline flex was not confirmed to have pushwire separation as the pipeline flex braid was returned without the pushwire.The pipeline flex braid was found fully opened and moderately frayed at both ends.The event cause could not be determined.The returned catheter and pipeline flex braid were found to be damaged.However, the cause for damages could not be determined.There was no non-conformance to specifications identified that led to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9084672
Report Number2029214-2019-00935
Device Sequence Number2700792
Product Code OUT
UDI-Device Identifier00847536016477
UDI-Public00847536016477
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2020
Device Model NumberPED-450-20
Device Lot NumberA517431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR